Hail, Rusk
- When
- July 24, 12:10 PM CST to 12:11 PM CST
- Where
- Rusk County, Glen Flora
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.500, -90.833
13 hail, 2 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 24, 9:19 AM CST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1019 AM CDT MON JUL 24 2006 .UPDATE... WITH SHORT WAVE DROPPING DOWN FROM EASTERN NORTH DAKOTA AND 12Z RUC SHOWING THETA E ADVECTION CONCENTRATING OVER EAST CENTRAL AND SOUTHEAST MN...AND WESTERN WI FOR AFTERNOON AND EVENING...WILL UP POPS FOR THIS AREA. PLUME OF STEEP MID LEVEL LAPSE RATES ADVECTING INTO THIS AREA AS WELL. && .PREV DISCUSSION... /ISSUED 402 AM CDT MON JUL 24 2006/ DISCUSSION... THUNDERSTORMS IN PROGRESS EARLY THIS MORNING JUST EAST OF THE CWA AHEAD OF A SURFACE TROF AND 1000-850MB THETA-E ADVECTION. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS NORTH OF THE CWA AHEAD OF AN APPROACHING COOL FRONT. SHORT TERM FORECAST RATHER PROBLEMATIC. ALTHOUGH THE COOL FRONT TO OUR NORTH WILL SETTLE INTO THE CWA TODAY AND THEN TURN STATIONARY...AS A STRONG SHORT WAVE OVER THE UPPER GREAT LAKES MOVES EAST...DIFFERENCES ARE NOTED IN THE TIMING OF ADDITIONAL SHORT WAVES IN THE NORTHWEST FLOW INTO THURSDAY BETWEEN THE NAM-WRF AND GFS. THIS PLAYS HAVOC WITH POTENTIAL CONVECTIVE EVENTS. SOME SIMILARITY EXISTS BETWEEN THE TWO MODELS TODAY AND TONIGHT. BELIEVE CONVECTION WILL REDEVELOP THIS AFTERNOON OVER CENTRAL MN AND WEST CENTRAL WI AND DROP SE DURING THE EVENING. RATHER STRONG INSTABILITY DEVELOPS AHEAD OF THE FRONT THIS AFTERNOON ALONG WITH CONVERGENCE NOTED ALONG THE 850MB TROF AXIS. SMALL CONVECTIVE CHANCES ON TUESDAY WITH THE STATIONARY FRONT MEANDERING ACROSS THE REGION. TUESDAY NIGHT LOOKING INTERESTING AND INCREASED POPS INTO THE LIKELY CATEGORY ACROSS THE EASTERN CWA. THIS WAS BASED ON AGREEMENT BETWEEN THE ECMWF AND NAM-WRF ON THE NEXT SHORT WAVE AND DEVELOPING WARM FRONT. PWS INCREASE TO AROUND 1.75 INCHES WITH THE 310K THETA SURFACE FROM THE NAM-WRF SHOWING STRONG ADIABATIC OMEGA DEVELOPING OVER THE EASTERN CWA IN THE EVENING AND PERSISTING THROUGH MUCH OF THE NIGHT. INCLUDED HEAVY RAIN WORDING FOR EASTERN AREAS AS WELL. POPS DIMINISH ON WEDNESDAY AS THE SHORT WAVE MOVES SOUTHEAST. HIGH TEMPERATURES TO REMAIN WARM...UPPER 80S TO LOWER 90S...WITH 850MB TEMPERATURES RUNNING AT LEAST 20 DEG C OR WARMER. EXPECT THE WARMEST READINGS OVER WEST CENTRAL MN. LONGER TERM...THURSDAY THROUGH MONDAY 00Z GFS AND ECMWF ARE ACTUALLY IN FAIRLY CLOSE AGREEMENT ON THE OVERALL PATTERN THRU THE EXTENDED...WITH BOTH SHOWING A FLATTENING OF THE UPR RDG /AND A MORE ZONAL FLO PATTERN/ LATE IN THE WK...AND AN AMPLIFICATION OF THE UPR RDG INTO THE NRN PLAINS BY THE END OF THE WKEND. HAVE KEPT THE CHC POPS GOING FOR THU AND THE SLGT CHC POPS FOR THU NGT WITH FRONT COMING THRU...AND S/WVS MOVING THRU THE FA. BY MID TO LATE WKEND...PRE- FRONTAL THERMAL RDG SETS IN...WHICH SHUD BRING SOME LO TO MID 90 MAX TEMPS TO THE AREA. TWEAKED THE POP/WX GRIDS ON SAT AFTN AND NGT...WITH LO LVL WAA AND PARADE OF S/WVS BEING CONDUCIVE TO SOME SHWR/TSTM ACTIVITY...BEFORE LO TO MID LVL TEMPS GET A LITTLE TOO WARM FOR SUCH ACTIVITY. TEMPS SHUD DROP OFF A LITTLE ON MON...AS SFC HI DROPS THRU THE AREA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/KAT/JPR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 444 AM CDT MON JUL 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 444 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COOL FRONT ACROSS NORTHERN MINNESOTA WILL SLIDE SLOWLY SOUTHWARD INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE THREAT FOR SEVERE STORMS WILL PUSH SOUTHWARD INTO SOUTH CENTRAL MINNESOTA THIS EVENING AS THE FRONT BECOMES STATIONARY ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STATIONARY FRONT WILL MOVE SLOWLY NORTHWARD AS A WARM FRONT TUESDAY AFTERNOON AND NIGHT. THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TUESDAY NIGHT ACROSS EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. A STRONG COLD FRONT IS THEN EXPECTED TO PASS ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE AS THE FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1246 PM CDT MON JUL 24 2006 WIZ016-241845- RUSK- 1246 PM CDT MON JUL 24 2006 ...SIGNIFICANT WEATHER ALERT FOR RUSK COUNTY UNTIL 145 PM CDT... AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF JUMP RIVER...AND MOVING EAST AT 20 MPH. ONE HALF INCH HAIL IS EXPECTED WITH THIS STORM IS AT MOVES THROUGH THE RURAL AREAS OF SOUTHEAST RUSK COUNTY. OTHER POTENTIALLY STRONG STORMS MAY MOVE TO THE NORTH AND EAST OF LADYSMITH. JPR
The Duluth radar (KDLH), 183 km away, was scanning. The volume nearest the first event began at 18:11 UTC.
13 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Hail occurred from one mile west of Menomonie to north side of Menomonie.
Near Highway 35 and 210th.
Most hail reports came from the western portion of the city.
Scattered power lines and telephone lines felled from 3 miles west of Eau Claire to the northwest portion of town.
Two inch branches also reported down.
Cars stalled in one to two feet of water between Eau Claire and Altoona near Fairfax street. Boat floated off of trailer. Portion of one thousand foot storm sewer pipe near UW-Eau Claire collapsed.
Eight inch tree down at high school.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520094, 5520095, 5520096, 5520175, 5520097, 5520098, 5520099, 5520100, 5520101, 5520102, 5520103, 5520104, 5520105, 5520106, 5520174, 5520173.